Thunderstorm Wind, Caddo
- When
- July 27, 4:06 PM CST
- Where
- Caddo County, Eakly
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.310, -98.560
Three inch tree limbs down.
Storms formed along a front draped across central Oklahoma on the afternoon and evening of the 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed along a front draped across central Oklahoma on the afternoon and evening of the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 27, 2:52 PM CST, 1 hour 14 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
352 PM CDT Thu Jul 27 2017
.DISCUSSION...
A few showers have developed over the past hour in the vicinity
of a prefrontal trough/cold front in western and central Oklahoma.
With hot and somewhat dry conditions, strong outflow winds will
be possible with the stronger storms this afternoon. Convection
that develops in this area will likely weaken during the early
evening.
Additional storms are forming in the Oklahoma and Texas
panhandles in advance of a mid level trough axis/vort max. By this
evening, better mid level ascent may result in more organized
convection that will mainly impact the northern half of Oklahoma.
PWATs along and north of the surface boundary are very high
(1.8-2.1) so areas of locally heavy rainfall are possible.
The front will continue to push southward tonight into Friday and
is expected to stall across northern/central Texas. Drier air will
begin to filter into north central Oklahoma by late Friday, with
rather humid conditions remaining across the rest to the forecast
area. Will allow the Heat Advisory to expire this evening, but a
few areas in far southern Oklahoma and north Texas may have heat
index values near 105 Friday afternoon. Better rain chances Friday
night/early Saturday will be across southern/western Oklahoma and
north Texas.
Drier air will continue to push south and west on Saturday,
bringing much needed relief from rather hot and humid conditions.
Over the weekend, western Oklahoma will have the best opportunity
for rain/storms.
As the upper ridge shifts farther west late Sunday/Monday,
another disturbance may bring a better opportunity for rain and
thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 93 72 91 / 40 20 20 20
Hobart OK 76 96 73 93 / 40 30 30 30
Wichita Falls TX 78 101 75 95 / 20 20 30 20
Gage OK 72 84 69 91 / 40 50 40 30
Ponca City OK 75 90 67 88 / 30 10 10 0
Durant OK 79 98 74 92 / 20 20 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ024>032-039>043-
045>048-050>052.
TX...None.
&&Hazardous Weather Outlook National Weather Service Norman OK 1143 AM CDT Thu Jul 27 2017 OKZ004>048-050>052-TXZ083>090-281645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1143 AM CDT Thu Jul 27 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heat... Heat index values will rise to the 103 to 108 range this afternoon across portions of central and southern Oklahoma. A heat advisory is in effect for locations along and south of highway 412 and along and east of I-35. .Thunderstorms... Scattered showers and some thunderstorms will be possible through tonight across portions of the area. The strongest storms will be capable of gusty winds, along with brief heavy downpours, and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will continue through early next week across portions of Oklahoma and western north Texas. Heavy rainfall and strong, gusty winds could be possible with some thunderstorms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 346 PM CDT THU JUL 27 2017 OKZ024-027-272115- Grady OK-Canadian OK- 346 PM CDT THU JUL 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and southeastern Canadian Counties Until 415 PM CDT... AT 344 PM CDT, a strong thunderstorm was located 4 miles east of Union City, moving east at 10 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... LAT...LON 3524 9767 3528 9795 3546 9795 3550 9767 TIME...MOT...LOC 2044Z 269DEG 10KT 3537 9787 ..speg.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
428 PM CDT THU JUL 27 2017
OKZ022-023-272200-
Washita OK-Caddo OK-
428 PM CDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR east central Washita and
northwestern Caddo Counties Until 500 PM CDT...
AT 426 PM CDT, a strong thunderstorm was located near Eakly, moving
east at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Locations impacted include...
Eakly, Colony, Fort Cobb Reservoir, Alfalfa and Albert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3518 9864 3535 9872 3548 9852 3537 9837
3515 9837
TIME...MOT...LOC 2126Z 248DEG 5KT 3531 9857
CMSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
441 PM CDT THU JUL 27 2017
OKZ023-024-272215-
Canadian OK-Caddo OK-
441 PM CDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Canadian and
northeastern Caddo Counties Until 515 PM CDT...
AT 437 PM CDT, a strong thunderstorm was located near Lookeba, moving
east at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Locations impacted include...
Binger and Lookeba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3522 9836 3539 9844 3548 9830 3539 9819
3527 9818
TIME...MOT...LOC 2137Z 248DEG 5KT 3535 9832
CMSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
453 PM CDT THU JUL 27 2017
OKZ022-034-035-272230-
Kiowa OK-Washita OK-Greer OK-
453 PM CDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa...southwestern
Washita and northeastern Greer Counties Until 530 PM CDT...
AT 450 PM CDT, a strong thunderstorm was located 6 miles north of
Lone Wolf, moving east at 5 MPH. Additional storms were along a line
from Cloud Chief to near Granite.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Hobart, Cordell, Granite, Sentinel, Mountain View, Lone Wolf, Gotebo,
Rocky and Altus-Lugert Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3512 9940 3512 9936 3514 9936 3533 9893
3510 9872 3488 9940 3507 9951
TIME...MOT...LOC 2150Z 248DEG 5KT 3508 9925
CMSThe Altus AFB radar (KFDR), 112 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
8 thunderstorm wind. Local standard time, as filed.
Three inch tree limbs down.
Estimated 65-70 mph gust. No damage reported.
Numerous tree limbs snapped. Stockade fence damaged.
Powerlines/poles downed between SW 15TH street and I-40.
Several power poles were snapped.
Significant damage to a playground was caused by strong winds.
A large tree was uprooted by winds, causing damage to a house, car, and boat.
Transformer was downed by wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 716948, 716949, 716950, 716951, 716952, 716953, 716954, 716955.